# SDR CA030121005

- Difficulty date: November 13, 2002
- Submitted: February 10, 2003
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,211 hours
- Engine: Rotax ROTAX912S3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 854116
- Condition: Broken
- Location: Nr 1 Cylinder
- Component: Cylinder Head, Rotax
- Component part number: 913428
- Stage of operation: CL
- How discovered: C
- Nature of condition: E, R, Y
- Precautionary procedure: A

## Discrepancy

(CAN) EXHAUST VALVE IN NR 1 CYLINDER BROKEN AT AREA BETWEEN STEM AND HEAD OF VALVE. VALVE DROPPED INTO COMBUSTION AREA AND CAUSED PISTON DAMAGE AND EVENTUALLY ENGINE STOPPAGE.  VISIBLE WEAR ON VALVE TRAIN COMPONENTS CONSISTENT WITH IMPROPER PURGING OF LIFTERS AS ADDRESSED BY SB-912-036.  NO ENTRY IN ENGINE LOG BOOK TO SHOW COMPLIANCE TO SB-912-036 OR AD-113. AD WAS RELEASED 2 MONTHS BEFORE OCCURRANCE DATE.
